Headaches with carbo/taxol??

I had my first cycle on Tuesday and I started getting a horrific headache last night. Kept me up most of the night. Wondering if it's the steroids? Anyone have similar experience?


Comments

  • I start in two weeks...very nervous. Did they put a picc line in for it or do they just use a new vein each time?
    What can you take for the headache?
  • Hi @KarenMari53 - I don't have a line. .They put a new one in each time. I took a tylenol, once I ensured no temp, and a cold ice pack. To be honest - it may have been coincidental. ..there was a huge storm here today with a big pressure drop and that has given me migraines before. Not sure if even chemo related at this point???? So hard to tell. I was also very very nervous. I'm here to help if I can at all.
  • Hi @red1976 I have seen others mention headaches...could be a bit stress related too. 
    I will be a wreck the first time I go. 
    Are you limited to what you can take for headaches in case it masks a reaction?
  • @KarenMari53 They want you to use tylenol cautiously is what they told me.....make sure you don't have a fever first. And don't take it around the clock. They never want the chance of masking a fever. They also said to watch intake of NSAIDS because if your blood counts are low you could be more susceptible to bleeding.
  • Hi @KarenMari53 and yes, agreed with  @red1976.... check with your healthcare team if this persists. I recall having one massive headache and for me, water and sleep solved it. Hope you are able to get some rest and feel better today.
  • I have been researching side effects and dietary needs, etc today. I don't start chemo until Jan. 17 but I want to be ready for any side effects. Did you get constipated?  I read about the three different anti nausea meds and their side effects are horrid too. Really wondering what the least amount of meds I will be able to take are... I am so not a pill person...the thoughts of all this stuff going in my system scares me.
  • Hi @KarenMari53 - my constipation was from the T3s post surgery. Once that was done, I seemed to be ok.
    Yes some of those anti nausea meds side effects scarred me too - Gravol was my best friend!
    Water and stool soften foods will be your friends too. Senekot worked wonders and they have several different types so you'll want to check out and see which one works for you. 

    Your health team will look after you and be sure to discuss with them any options if the meds prescribed are not working or you have a reaction.

    Pop on over to the "chemotherapy" and bowel troubles topics for more.  
  • So you didn't take the hardcore dexamethasone? I saw what it did to my friend...just do not want to go there if gravol, ginger, and other gentler remedies will work. 

    Thanks will check out the bowel trouble topics. I just want to be educated and ready. 
  • Hi @KarenMari53 - oh yes, I took that as well - it was not an issue for me. 
    They also prescribed as an option metoclopramide hydrochloride - I did not like what I saw when I did my research on that one. Everyone seems to have different experiences with treatment and medications. It sounds like you have done a lot of investigations and connecting with your DR and / or medical team you will be well prepared.

Sign In or Register to comment.

Hello there,

It looks like you might be new to OVdialogue. Please register or sign in to participate in discussions.